Mirapex-Tired during the day

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
jimmy legs
Posts: 6
Joined: Thu Jan 06, 2005 2:34 am
Location: St. Louis

Mirapex-Tired during the day

Postby jimmy legs » Fri Jan 07, 2005 6:43 pm

I would like some feedback on anyone taking Mirapex.

My current dosage is (5) 0.125 -Mirapex
(1) 300mg.-Neurontin
I take them 2 hours before bedtime.

When I first started with the Mirapex, my dosage was 3 per day. I do sleep every night app. 7-9 hours. However, during the day my facial muscles feel like I could fall asleep. Its not so much that I am tired, but I cannot sit in a chair without feeling the need to close my eyes. He tried to switch me to Requip, but sorry to say that it did nothing at all for my legs!
Last month my doctor put me on Chromagen (iron supplement). The last two evenings I tried to cut back on mirapex and only took 4 pills, and my legs did well. I could hardly believe it. :lol: I've had numerous sleep studies done, including overnight and the next day and the doctor did rule out narcolepsy for me.

Does anyone experience the same feelings while taking Mirapex.

becat
Posts: 2842
Joined: Thu Apr 29, 2004 11:41 pm

Hi there

Postby becat » Sat Jan 08, 2005 1:47 am

WEll Hi Jimmy,
Glad you found us.
Mirapex..........hmmmmmm not my favorite medication. I found I did well in the begining with it, but only to have the dose raised every visit. I ended up with the same feeling in my thighs. I thought it more like I had been working out all night in bed. WHat did help for a while is spacing out the medication through out the day.
You really might get something from reading the different threads about Mirapex here. In this same topic Pharm area. Mirapex is widely used and we've all talked about it so much.
I stopped taking it after the dose was so high and the side effects were too much. I was not getting near the sleep you are, congrats on that. WOW 7-9 hours......cool.
Iron is a big issue in the RLS medical community right now. Your blood ferritin count should be at least 50 mcg/L. That's great that it's helping.
I hope you stick around and let us know how things are going.

User avatar
lyndarae
Posts: 620
Joined: Mon Jul 19, 2004 6:55 pm
Location: pocatello,Idaho
Contact:

Postby lyndarae » Sat Jan 08, 2005 5:43 am

Hey there welcome..... I have been on mirapex for 6months now its not working for me in fact I am begining to think it is only makeing things worse. Alot of people have good luck with it. Hope you stay around~~~~~~~~~~~Lyndarae

User avatar
Rubyslipper
Posts: 992
Joined: Wed Mar 24, 2004 2:53 am
Location: Missouri

Postby Rubyslipper » Sun Jan 09, 2005 1:55 am

I have taken Mirapex for a couple of years and am on Neurontin now too. I only take it in the evenings and have pretty good results with it. It is very important to take meds at the same time every evening. That has just now hit home with me. In the past, I wouldn't take my meds with me if we were going to be away from home in the evenings. Of course, then when I did take them, they didn't work very well. It's also important to take them before symptoms start. I don't really recommend increasing dosages without talking to the doctor first, but you could try cutting out the daytime pills for awhile and see what happens. Always give any change a week or so to see what happens and try not to change anything else during that time so you can tell for sure if it is the change in meds or not. What we have all found out is that you have to experiment to find out what works for you. Hang in there and keep us posted on your journey.

jimmy legs
Posts: 6
Joined: Thu Jan 06, 2005 2:34 am
Location: St. Louis

Postby jimmy legs » Sun Jan 09, 2005 4:57 am

Thank you for all you input about Mirapex. I only take it before bedtime, sometime around 8pm. It does keep my legs happy :D I just wish that I didn't feel so tired during the day. It sure is nice to share this with all of you-I know that you understand.

Amy (jimmy legs)-my husband gave me that name :wink:

SUGAR
Posts: 60
Joined: Wed Jan 12, 2005 11:41 pm
Location: Utah

MIRAPEX

Postby SUGAR » Thu Jan 20, 2005 9:45 pm

Hi. I have only been taking Mirapex for three nights now and I feel not quite right. I don't know if its just my body getting used to it but I feel slower than before. More groggy and my coordination isn't the same. I will give it some more time and see what the deal is. I am only on .125 per day so that's not even alot compared to what others have to take. Only time will tell right?

hismusic
Posts: 4
Joined: Sun Jan 23, 2005 5:46 am
Location: El Dorado AR
Contact:

Mirapex and Me

Postby hismusic » Mon Jan 24, 2005 6:01 am

I take two .5mg Mirapex a night, and sometimes up to 4 a night if my legs are really hopping around. I’ve been on it for almost 2 years and have upped the dosage several times to reach this point. My internist is great, and suggested taking the medication at various times and ways (like afternoon, evening and night in varied dose strength or all at bedtime) so I could determine what worked best for me. :shock: (you guys don't faint out there - she has only been practicing 2 years and I saw her in her first week of practice. She hasn't developed a bad attitude yet.) I tried Neurontin and decided that it does not work for me. I might have to put up with RLS, but losing my hair is NOT an option!

I normally sleep about 6 hours a night. Last night - 3 hours. However, some nights I do not sleep at all. It’s weird, because I really don’t feel excessively tired the next day. I seem to remember Mirapex making me sluggish at first, but that didn’t last. It does have some side effects listed that I do experience:
* occasional confusion – my husband looks at this as entertainment as it’s not severe
* dry mouth – could also be from other medications
* insomnia – could be from other meds or medical reasons
* occasional memory loss – could also be from other medications
* nasal inflammation – could be from other meds or medical reasons like sinus, allergy or asthma
* nausea – this is new and is a morning thing (no at 55 it’s not THAT)
* decreased sex drive – bummer! but could also be from other medications or medical reasons
* difficulty swallowing – could also be from other medications. I was hoping for resulting weight loss but no-o-o-o-o. Seems high caloric foods are easy to swallow. :?

Even listing these side effects and knowing how they change my life, I am afraid to stop taking Mirapex. Doing the horizontal watusi every night in bed and experiencing pain that makes me yell out “I hate my legs!” is not the option I want. So, for me this is an “acceptable” level of side effects. Especially since other medications or medical conditions may also contribute to, or be the source of, some of the side effects I listed.

My suggestion: :idea:
Right now, start a journal to record what you take and when, the resulting side effects and such. Make a short entry each day just stating how you feel, how you slept, etc. Bring it with you to doctor’s visits to help with reporting how the meds are working for you. And enter a record of your doctor’s advice or recommendations. Ask for a copy of the result of every medical test given to you. Learn all you can. And never give up.

May God bless and heal you, or at least make it manageable.
Sherry
When despair comes, look to God. Stand in His power. For someday you will be healed for eternity in His love and grace. When you are sick or in pain think about that day, when Jesus returns and makes us totally well in body, mind, and spirit. Hope!

becat
Posts: 2842
Joined: Thu Apr 29, 2004 11:41 pm

loved it

Postby becat » Mon Jan 24, 2005 6:31 am

:lol: OMGosh, I almost fell out of my chair. I loved your explanation of the side effects. :lol:
As for the doc.......train her the way you like her. LOL
Yup, my hubby seems to find humor in that memory thing too.
Hmmmmm....what was I saying CRS ( can't remember ummhh .....nothing').
An Old member last year turned us on to keeping a sleep diary, Sole. I'm glad you said it again. It's an important tool to understanding or finding patterns if they are there.
Funny post, well the way you told it was.
AAAAWWWWWWW I needed a good giggle.
Thank YOU.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest